Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 358, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2008, 2:50 AM CDT for Butler County, Cowley County, Sedgwick County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 2:50 AM CDT (07:50 UTC)
- Expired
- Jun 27, 2008, 3:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:26 AM CDT | TSTM WND DMG | 7 Ne Winfield, KS | POWER POLES DOWN AT HIGHWAY 1 AND HIGHWAY 4 INTERSECTION. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 9:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2692 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 270750
SVRICT
KSC015-035-173-270845-
/O.NEW.KICT.SV.W.0358.080627T0750Z-080627T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 345 AM CDT.
* AT 244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EL DORADO LAKE TO ANDOVER...AND MOVING SOUTHEAST AT 43 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDOVER...ATLANTA...AUGUSTA...BENTON...BURDEN...CAMBRIDGE...
CASSODAY...DOUGLASS...EL DORADO...LATHAM...LEON...POTWIN...
ROSALIA...ROSE HILL...TOWANDA...UDALL...WINFIELD...EL DORADO
LAKE...ROCK.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
LAT...LON 3722 9714 3791 9715 3795 9714 3808 9652
3727 9652
TIME...MOT...LOC 0750Z 324DEG 37KT 3782 9669 3765 9709
$$
KETCHAM3 follow-up statements
000
WWUS53 KICT 270804
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
304 AM CDT FRI JUN 27 2008
KSC015-035-173-270845-
/O.CON.KICT.SV.W.0358.000000T0000Z-080627T0845Z/
BUTLER KS-SEDGWICK KS-COWLEY KS-
304 AM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY...NORTHEASTERN SEDGWICK AND BUTLER COUNTIES UNTIL 345 AM
CDT...
AT 303 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES EAST OF ROSALIA...TO LEON...TO DOUGLASS...MOVING
SOUTHEAST AT 43 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR UDALL BY 310 AM CDT.
NEAR LATHAM BY 320 AM CDT.
NEAR WINFIELD BY 325 AM CDT.
NEAR BURDEN BY 330 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT ROSALIA...ROCK AND CAMBRIDGE.
THIS STORM HAS A LONG HISTORY OF PRODUCING DAMAGING WINDS SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3722 9714 3791 9715 3795 9714 3808 9652
3727 9652
TIME...MOT...LOC 0804Z 324DEG 37KT 3779 9650 3763 9680
3749 9708
$$
KLEINSASSER000
WWUS53 KICT 270824
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CDT FRI JUN 27 2008
KSC173-270833-
/O.CAN.KICT.SV.W.0358.000000T0000Z-080627T0845Z/
SEDGWICK KS-
323 AM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
HAS BEEN CANCELLED...
AT 321 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3722 9714 3795 9714 3808 9652 3727 9652
TIME...MOT...LOC 0823Z 324DEG 37KT 3760 9652 3742 9677
3723 9701
$$
KSC015-035-270845-
/O.CON.KICT.SV.W.0358.000000T0000Z-080627T0845Z/
BUTLER KS-COWLEY KS-
323 AM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND BUTLER COUNTIES UNTIL 345 AM CDT...
AT 321 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF LATHAM...TO ATLANTA...TO WINFIELD...MOVING
SOUTHEAST AT 43 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR BURDEN BY 330 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT CAMBRIDGE.
THIS STORM HAS A LONG HISTORY OF PRODUCING DAMAGING WINDS SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3722 9714 3795 9714 3808 9652 3727 9652
TIME...MOT...LOC 0823Z 324DEG 37KT 3760 9652 3742 9677
3723 9701
$$
KLEINSASSER000
WWUS53 KICT 270830
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
330 AM CDT FRI JUN 27 2008
KSC015-035-270845-
/O.CON.KICT.SV.W.0358.000000T0000Z-080627T0845Z/
BUTLER KS-COWLEY KS-
330 AM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND SOUTHERN BUTLER COUNTIES UNTIL 345 AM CDT...
AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LATHAM...TO BURDEN...TO WINFIELD...TO 10 MILES SOUTHWEST OF
WINFIELD...MOVING SOUTHEAST AT 50 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
COWLEY AND SOUTHERN BUTLER COUNTIES...INCLUDING BURDEN AND CAMBRIDGE.
THIS STORM HAS A LONG HISTORY OF PRODUCING DAMAGING WINDS SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS.
LAT...LON 3761 9714 3781 9653 3778 9652 3727 9652
3722 9714
TIME...MOT...LOC 0830Z 326DEG 44KT 3749 9656 3732 9678
3720 9692 3713 9706
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:52 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 27, 12:52 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1252 AM CDT FRI JUN 27 2008 .AVIATION... 06Z TAFS...ICT/SLN/HUT/CNU/RSL...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT PRIMARILY CENTRAL AND EASTERN KANSAS TONIGHT...ALTHOUGH SCATTERED ACTIVITY CANNOT BE RULED OUT OVER SOUTH-CENTRAL KANSAS...AS LOW-LEVEL JET IMPINGES ON OUTFLOW BOUNDARY. OTHERWISE...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY FRIDAY AFTERNOON/EVENING...AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. KLEINSASSER && .PREV DISCUSSION... /ISSUED 706 PM CDT THU JUN 26 2008/ UPDATE... THUNDERSTORM ACTIVITY OVER NORTHERN KANSAS SHOULD CONTINUE TO SLOWLY PROPAGATE SOUTH/SOUTHEASTWARD INTO PORTIONS OF CENTRAL /EAST-CENTRAL KANSAS THIS EVENING...AS SOUTH/SOUTHWESTERLY LOW-LEVEL JET INCREASES AMIDST MODEST WEST/NORTHWESTERLY FLOW ALOFT. ACTIVITY MAY TEND TO MOVE/DEVELOP ALONG SOUTHWARD MOVING OUTFLOW BOUNDARY OVER NORTHEAST KANSAS. UNCERTAIN ON HOW FAR SOUTH THIS ACTIVITY WILL GET TONIGHT...BUT GETTING CONCERNED THAT ACTIVITY WILL GET AS FAR SOUTH AS SOUTH-CENTRAL/SOUTHEAST KANSAS...GIVEN THAT SYSTEM-GENERATED COLD POOLS PROPAGATE THIS ACTIVITY SOUTHWARD INTO INCREASING LOW-LEVEL JET. ALTHOUGH IMBALANCE BETWEEN MODEST SHEAR AND EXPECTED VERY STRONG COLD POOLS WOULD TEND TO WEAKEN THIS ACTIVITY WITH TIME. MEANWHILE...ACTIVITY OVER NORTHWEST KANSAS COULD PROPAGATE SOUTHEASTWARD...WHICH COULD ALSO EVENTUALLY AFFECT CENTRAL KANSAS AND LOCATIONS SOUTHEASTWARD LATER THIS EVENING/TONIGHT. GREATEST CHANCE FOR SEVERE WILL BE OVER CENTRAL/EAST-CENTRAL KANSAS THIS EVENING. 2500-3000 J/KG OF MLCAPE AND 40 KTS OF DEEP LAYER WILL PROMOTE SUFFICIENT STORM ORGANIZATION FOR VERY LARGE HAIL...AND RELATIVELY DRY SUB-CLOUD LAYER WILL PROMOTE DAMAGING WIND GUSTS. ADDITIONALLY...SLOW STORM MOVEMENT AND HIGH PRECIPITABLE WATERS WILL PROMOTE LOCALIZED VERY HEAVY RAINFALL AMOUNTS. IF ACTIVITY CAN PROPAGATE SOUTH INTO SOUTH-CENTRAL/SOUTHEAST KANSAS...IT LIKELY WONT BE AS STRONG GIVEN COLD POOLS LIKELY OVERPOWERING DEEP LAYER SHEAR. KLEINSASSER AVIATION... 00Z TAFS...ICT/SLN/HUT/CNU/RSL...BREEZY CONDITIONS WILL PREVAIL TONIGHT AND TOMORROW FOR MOST AREAS...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THUNDERSTORMS OVER NORTHERN/NORTHWEST KANSAS MAY CONGEAL INTO A THUNDERSTORM COMPLEX OR TWO AND PROPAGATE SOUTHEAST INTO MAINLY CENTRAL KANSAS LATER THIS EVENING/TONIGHT. ACTIVITY MAY EVEN CONTINUE/REDEVELOP SOUTH/SOUTHEAST INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS BY LATE TONIGHT AS LOW-LEVEL JET/MOISTURE TRANSPORT INCREASES...BUT CONFIDENCE REMAINS LOW ON HOW THIS SCENARIO WILL EVOLVE. KLEINSASSER PREV DISCUSSION... /ISSUED 333 PM CDT THU JUN 26 2008/ SYNOPSIS... OVERALL PATTERN EVOLVING MUCH AS ANTICIPATED OVER PAST 2 DAYS W/ POTENT UPR-DECK LOW MOVING SE ACROSS ND FRI NIGHT FORCING COLD FRONT SE TOWARD C KS FRI AFTERNOON & SC KS FRI EVENING. AMPLE 93-OCTANE SFC-850MB FUEL FOR FRONT TO INTERACT WITH & WITH APPROACHING FRONT INDUCING INCREASING DIRECTIONAL SHEAR NUMEROUS TSRA TO DEVELOP OVER MUCH OF KICT COUNTRY BY FRI EVENING...SOME OF WHICH ARE LIKELY TO BE SEVERE WITH LARGE HAIL... DAMAGING WINDS AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SUCH A SEVERE CONVECTIVE TRIFECTA WOULD OCCUR OVER C KS LATE FRI AFTERNOON TO EARLY EVENING WITH THE THREAT SHIFTING S ACROSS SC & SE KS FRI NIGHT. DISCUSSION... TONIGHT: TSRA CLUSTER POSITIONED OVER SE NEBRASKA/NE KS BORDER BEING SUSTAINED BY PERSISTENT MOIST LWR-DECK CONVERGENCE ALONG NEARLY STATIONARY 850-MB FRONT DRAPED OVER THESE AREAS. CLUSTER HAS BEEN ADVANCING SLOWLY E/SE. HOWEVER...OUTFLOW BOUNDARY INTERACTION WITH MODERATE BUT VERY MOIST SLY FLOW DICTATES ASSIGNING 20% ACROSS C KS THROUGHOUT THIS PERIOD. AFORE MENTIONED COLD FRONT APPROACHING NW CORRIDOR TOWARD DAYBREAK LIKELY TO IGNITE RENEWED TSRA THAT MAY ENCROACH UPON C KS 1 AM ONWARD. THIS WEEKEND: FRI & FRI NIGHT STILL TO BE MOST ACTIVE PERIODS OF FORECAST...ESPECIALLY FRI NIGHT. PER SYNOPSIS HAVE RETAINED 40-45% TSRA ACROSS C KS WHERE NO DOUBT CLOSER TO APPROACHING FRONT WITH AXIS OF HIGHEST POPS SHIFTING SE ACROSS SC & SE KS FRI NIGHT. WITH PRECIPITABLE WATERS INCREASING TO 1.75 TO 2.00 INCHES FRI NIGHT INTERACTING WITH 700-MB SHORTWAVE SPRINTING SE ACROSS KS +RA LIKELY & THIS TO BECOME A SIGNIFICANT CONCERN AS EVENT EVOLVES. SE PROGRESS OF COLD FRONT WILL CONTINUE TO DRAW ATTENTION AS IT VENTURES TOWARD...AND PERHAPS ACROSS...KS/OK BORDER EARLY SAT. THE FRONT SHOULD DECELERATE AS IT APPROACHES KS/OK BORDER AS GFS40 DEPICTING PRONOUNCED 500-MB SHORTWAVE NOT ARRIVING UNTIL LATE SAT NIGHT. AS SUCH HAVE RETAINED GENERIC 20-30% POPS ACROSS OK-BORDERING COUNTIES ON SAT. NEXT WEEK: PREDOMINANTLY DRY PERIOD W/ WARMING TREND AS STRONG 850-MB HIGH COVERING WRN/CENTRAL PLAINS DRIFTS SE & BROADENS AS IT SPREADS TOWARD GULF COAST. TSRA POTENTIAL LIMITED TO TUE & WED NIGHTS...PRIMARILY OVER C KS WHERE CLOSER TO/BETTER ALIGNED WITH LWR-DECK JET AXIS. HOWEVER...WITH STRONG 700-MB HIGH SPRAWLED ACROSS SRN PLAINS SHIFTING E/SE ACROSS GULF COAST AS WELL ONSET OF MID-LEVEL WARM ADVECTION DICTATES ASSIGNING ONLY 15-20% TO PRIMARILY C KS BOTH NIGHTS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 88 67 85 / 50 20 10 10 HUTCHINSON 70 88 65 85 / 50 10 10 10 NEWTON 71 88 65 84 / 50 20 10 10 ELDORADO 72 87 65 83 / 60 20 10 10 WINFIELD-KWLD 73 88 67 85 / 50 30 20 10 RUSSELL 67 88 61 85 / 30 0 0 10 GREAT BEND 68 88 63 85 / 40 0 0 10 SALINA 69 88 63 85 / 40 0 0 0 MCPHERSON 70 88 64 85 / 50 10 0 10 COFFEYVILLE 73 87 67 83 / 60 40 20 10 CHANUTE 73 86 65 82 / 70 30 20 10 IOLA 72 86 64 81 / 70 20 10 0 PARSONS-KPPF 73 86 66 83 / 60 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 26, 9:21 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 921 PM CDT THU JUN 26 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 921 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PRIMARILY CENTRAL AND EASTERN KANSAS...MAINLY BEFORE 2 TO 3 AM. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH VERY HEAVY RAINFALL AMOUNTS. THUNDERSTORM CHANCES SHOULD LINGER ACROSS THE AREA THROUGH THE OVERNIGHT HOURS ESPECIALLY OVER CENTRAL AND EASTERN KANSAS...ALTHOUGH THESE STORMS LIKELY WONT BE SEVERE BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SEVERE THUNDERSTORM POTENTIAL REMAINS HIGH ACROSS MUCH OF THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT...AS A COLD FRONT VENTURES SOUTHEAST INTO KANSAS. THESE THUNDERSTORMS MAY PRODUCE GOLFBALL SIZED HAIL...60 TO 70 MPH WINDS...AND EVEN A FEW TORNADOES. FRIDAY NIGHT...THE THREAT FOR VERY HEAVY RAINS WILL INCREASE AS THE FRONT VENTURES INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS. ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. SOME STRONG THUNDERSTORMS...CAPABLE OF THREE QUARTER INCH DIAMETER HAIL AND 50 MPH WINDS...ARE POSSIBLE GENERALLY SOUTH OF A LINE FROM WELLINGTON TO CHANUTE. AFTER THIS WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS SHOULD OCCUR TUESDAY AND WEDNESDAY NIGHTS. SINCE IT IS TOO EARLY TO DETERMINE IF THESE THUNDERSTORMS WILL BE EITHER STRONG OR SEVERE...ONE IS ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS... ESPECIALLY THOSE ISSUED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED BEFORE 2 TO 3 AM ACROSS MAINLY CENTRAL AND EASTERN KANSAS. SPOTTER ACTIVATION MAY AGAIN BE REQUIRED FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE REGION. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
In the hours before
Local storm report, Jun 27, 2:12 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM TSTM WND GST MOUNT HOPE 37.87N 97.66W
06/27/2008 E65 MPH SEDGWICK KS TRAINED SPOTTER
&&
ADKLocal storm report, Jun 27, 2:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
218 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST MOUNT HOPE 37.87N 97.66W
06/27/2008 M78 MPH SEDGWICK KS TRAINED SPOTTER
TREE LIMBS DOWN AND HOME WITHOUT POWER.
&&
JMBLocal storm report, Jun 27, 2:33 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
233 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG 2 W BENTLEY 37.89N 97.55W
06/27/2008 SEDGWICK KS BROADCAST MEDIA
KSN VIEWER REPORTS 4 INCH THICK TREE LIMBS
DOWN...SHINGLES OFF OF ROOF DUE TO STRONG WINDS.
&&
JMBLocal storm report, Jun 27, 2:44 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
244 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM TSTM WND GST VALLEY CENTER 37.84N 97.37W
06/27/2008 E70 MPH SEDGWICK KS TRAINED SPOTTER
WINDS AND PEA SIZED HAIL.
&&
JMBLocal storm report, Jun 27, 2:46 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
246 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST MID CONTINENT AIRPORT 37.66N 97.44W
06/27/2008 E60 MPH SEDGWICK KS NWS EMPLOYEE
ESTIMATED 55 TO 60 MPH WINDS AT THE NATIONAL WEATHER
SERVICE OFFICE.
&&
ADKLocal storm report, Jun 27, 2:48 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND DMG 1 W GODDARD 37.66N 97.59W
06/27/2008 SEDGWICK KS BROADCAST MEDIA
KWCH AND KFDI REPORTS VIA 911 DISPATCH A SEMI ROLLED OVER
ON US-54 1 MILE WEST OF GODDARD.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 66 min |
| Jun 26, 9:28 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 62 min |
| Jun 26, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 64 min |
| Jun 26, 11:52 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 53 min |
| Jun 27, 12:06 AM CDT | Areal Flood Warning | ICT | Lincoln | 6 hr |
| Jun 27, 12:32 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 58 min |
| Jun 27, 12:33 AM CDT | Areal Flood Warning | ICT | Greenwood | 21 hr |
| Jun 27, 1:08 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 67 min |
| Jun 27, 1:11 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 64 min |
| Jun 27, 1:23 AM CDT | Areal Flood Warning | ICT | Wilson, Woodson | 8 hr |
| Jun 27, 1:37 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 53 min |
| Jun 27, 2:00 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 60 min |
| Jun 27, 2:08 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Marion | 8 hr |
| Jun 27, 2:16 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 23 min |
| Jun 27, 2:26 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 64 min |
| Jun 27, 3:08 AM CDT | Flash Flood Warning | ICT | Butler, Greenwood | 7 hr |
| Jun 27, 3:25 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 65 min |
| Jun 27, 3:55 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 55 min |
| Jun 27, 4:28 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 55 min |
| Jun 27, 6:33 AM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 4 hr |
| Jun 27, 7:03 AM CDT | Areal Flood Warning | ICT | Wilson, Woodson | 6 hr |
| Jun 27, 10:07 AM CDT | Areal Flood Warning | ICT | Butler, Chase | 6 hr |
| Jun 27, 12:55 PM CDT | Areal Flood Warning | ICT | Wilson | 3 hr |
| Jun 27, 6:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.